Drug interactions between loperamide and Zofran
Interactions between your drugs
ondansetron ↔ loperamide
Applies to:Zofran (ondansetron) and loperamide
Using excessive doses of loperamide can cause serious and potentially fatal complications such as irregular heart rhythm and cardiac arrest, and the risk may be increased when combined with other medications that can also cause cardiac problems such as ondansetron. You may also be more susceptible if you have a heart condition called congenital long QT syndrome, other cardiac diseases, conduction abnormalities, or electrolyte disturbances (for example, magnesium or potassium loss due to severe or prolonged diarrhea or vomiting). Do not exceed the dose and frequency or duration of use of loperamide recommended on the product label or prescribed by your doctor. Talk to your doctor if you have any questions or concerns. You should seek immediate medical attention if you develop sudden dizziness, lightheadedness, fainting, shortness of breath, or heart palpitations during treatment with these medications, whether together or alone. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: loperamide
Alcohol can increase the nervous system side effects of loperamide such as dizziness, drowsiness, and difficulty concentrating. Some people may also experience impairment in thinking and judgment. You should avoid or limit the use of alcohol while being treated with loperamide. Do not use more than the recommended dose of loperamide, and avoid activities requiring mental alertness such as driving or operating hazardous machinery until you know how the medication affects you. Talk to your doctor or pharmacist if you have any questions or concerns.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.